Dangers of Snorting Vicodin, Oxycontin, Percocet and Other Painkillers
Snorting painkillers is considered a form of prescription drug abuse. In other words, you’re using the prescription drug in a way it wasn’t meant to be used. The Mayo Clinic explains that painkillers, especially opioids, are one of the prescription drugs that are most commonly used this way, and this abuse is done mostly by teens and young adults.
Many people think that prescription drugs are safer than street drugs, but they can cause serious side effects, especially when they are abused. Snorting painkillers can be incredibly damaging to your health. If you already have a problem with snorting painkillers, give us a call to find out more about addiction treatment options that can help you achieve a healthier life.
Intense Effects and Addiction
Snorting painkillers can enhance the effects of the drug, which is one of the reasons people do it – for the strong high it brings. However, enhancing the drugs’ effects can also make this method more dangerous for your body.
Just like with many other types of drugs, you can become addicted to painkillers when you snort them. If you feel an intense need to get more painkillers, you need to take more than you did at first, you go to different doctors and pain centers to get the pills, and you can’t seem to stop taking them even if you want to, you are likely addicted. It’s important to get help for your addiction before the drugs have a chance to cause long-term damage to your health and well-being.
Dangers of Snorting Painkillers
A number of health consequences can happen to you if you snort painkillers. Using painkillers in this manner can cause you to have trouble breathing; it can even cause your breathing to stop, which can be fatal. You may vomit, develop constipation, and your eye pupils can become smaller than normal from using painkillers in this manner.
Snorting can also irritate and damage your nasal passages because you’re unnaturally forcing a dangerous substance through them. An August 2005 case study in the Ear, Nose and Throat Journal discussed a man whose nasal passage cells experienced complete tissue death from snorting OxyContin.
Some of the dangers of snorting painkillers are not specific to using them in this way, but are simply dangers of abusing these drugs in general. For instance, you might become confused, sedated or nauseous. Even more serious problems these drugs can lead to include coma, seizures, heart failure and even death.
Painkiller Withdrawal Symptoms
You might also experience some side effects if you snort painkillers – or take them in any manner consistently – and then suddenly stop taking them. You might have trouble sleeping, diarrhea and vomiting, chills, muscle and bone pain, and off-kilter emotions. Nonetheless, these symptoms shouldn’t prevent you from trying to quit, especially when you consider all the dangers of continuing to abuse painkillers. Instead, seek help from a treatment center that can monitor the detox process, ensuring that you are safe and supported as you detox. Give us a call if you need help finding a program that can help.
*What Are Kinds of Painkillers Are Snorted?
Usually, it is opioid painkillers that are snorted. These can include:
- Oxycodone HCL
These include some familiar brand names like:
Whether you are prescribed a painkiller or you got it through illegal means, crushing and snorting the pills means that you are using them in a way in which they weren’t intended to be used. These drugs can be dangerous in general, and abusing them only increases their risks.
If someone you know is abusing painkillers, teach them about the possible risks involved in doing so. You can also help them find a treatment program that can help them stop their destructive behavior. Give us a call today if you need help finding the best exclusive addiction treatment program for you or your loved one. There are plenty of programs available that can help you – or your loved one – stop snorting painkillers and start a journey toward a healthy life.